Texas, 2007

Wildfire in Texas, March 3, 2007

March 3, 2007 · NWS AMA · 1 event in 1 county or zone

A wildfire ten miles north of Groom was started by lightning and burned three hundred and forty-two acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire ten miles north of Groom was started by lightning and burned three hundred and forty-two acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 3, 2:45 PM CST, 30 minutes earlier.

Area forecast discussion, Mar 3, 2:45 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
245 PM CST SAT MAR 3 2007

.DISCUSSION...
NOT MUCH CHANGE TO PREVIOUS GRIDS AND FORECAST. UPPER TROUGH OVER THE
SOUTHERN ROCKIES AND SOUTHERN PLAINS STATES TONIGHT WILL MOVE
SOUTHEAST AWAY FROM THE PANHANDLES SUNDAY. AN UPPER RIDGE OVER THE
SOUTHWESTERN STATES INTO THE NORTHERN PLAINS STATES WILL KEEP A
NORTHERLY UPPER FLOW ACROSS THE PANHANDLES SUNDAY WHICH WILL
TRANSITION TO NORTHWESTERLY BY SUNDAY NIGHT AND MONDAY AS THE UPPER
RIDGE BUILDS EASTWARD OVER THE ROCKIES. THE UPPER RIDGE WILL FLATTEN
OUT BY TUESDAY AS A SHORTWAVE TROUGH APPROACHES THE GREAT BASIN AND
ROCKIES ALLOWING FOR A MORE ZONAL FLOW ALOFT.

LEE SIDE SURFACE TROUGH DEVELOPS BY SUNDAY AFTERNOON CAUSING WARM AND
DRY SOUTHWESTERLY DOWNSLOPE WINDS ACROSS THE FORECAST AREA EARLY NEXT
WEEK. MAY SEE FIRE DANGER CONDITIONS INCREASE EARLY NEXT WEEK AS THE
SURFACE TROUGH DEEPENS AND ALLOWS THE PRESSURE GRADIENT TO TIGHTEN
UP. SURFACE LOW TRACKS SOUTH AND EAST ACROSS THE PANHANDLES TUESDAY
USHERING IN A COLD FRONT LATE TUESDAY AFTERNOON AND TUESDAY EVENING.
ANOTHER LEE SIDE SWURFACE TROUGH FORECASTED BY LATE WEDNESDAY AND
THURSDAY. SURFACE LOW TRACKS SOUTH AND EAST ACROSS THE PANHANDLES
FRIDAY WITH ANOTHER COLD FRONT EXPECTED BY FRIDAY AFTERNOON AND
FRIDAY NIGHT.

CONTINUED DRY TONIGHT THROUGH THURSDAY. UPPER TROUGH FROM THE
NORTHERN PLAINS STATES SOUTHWEST INTO THE SOUTHWESTERN STATES LATE
FRIDAY WILL APPROACH THE PANHANDLES BY NEXT SATURDAY. SHORTWAVE ENERGY
FROM APPROACHING UPPER TROUGH...COLD FRONT...AND UPSLOPE FLOW
ADVECTING LOW AND MID LEVEL MOISTURE BEHIND THE FRONT MAY COMBINE TO
RESULT IN CHANCES FOR PRECIP FRIDAY NIGHT THROUGH SATURDAY NIGHT.
FORECASTED THICKNESS VALUES SATURDAY SUPPORT LIQUID PRECIP FRIDAY
NIGHT INTO SATURDAY. UNCERTAINITIES AND LOW CONFIDENCE IN THE MEDIUM
RANGE MODELS LATE IN THE FORECAST PERIOD RESULTED IN HOLDING OFF ON
INTRODUCING POPS ON DAY 7.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                23  59  27  65  30 /   0   0   0   0   0
BEAVER OK                  18  64  21  63  25 /   0   0   0   0   0
BOISE CITY OK              18  59  25  64  29 /   0   0   0   0   0
BORGER TX                  27  61  34  68  35 /   0   0   0   0   0
BOYS RANCH TX              22  60  25  66  28 /   0   0   0   0   0
CANYON TX                  19  57  24  64  28 /   0   0   0   0   0
CLARENDON TX               26  60  30  66  31 /   0   0   0   0   0
DALHART TX                 17  59  18  61  22 /   0   0   0   0   0
GUYMON OK                  19  61  24  66  26 /   0   0   0   0   0
HEREFORD TX                15  56  24  64  30 /   0   0   0   0   0
LIPSCOMB TX                21  63  20  66  27 /   0   0   0   0   0
PAMPA TX                   28  58  32  68  34 /   0   0   0   0   0
SHAMROCK TX                25  60  26  68  30 /   0   0   0   0   0
WELLINGTON TX              26  62  29  67  31 /   0   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/24
Hazardous weather outlook, Mar 3, 1:00 PM CST, 2 hours 15 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST SAT MAR 3 2007

OKZ001>003-TXZ001>020-041200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST SAT MAR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

DRY AND WINDY CONDITIONS TODAY WILL LEAD TO AN ELEVATED FIRE
DANGER DURING THE AFTERNOON HOURS TODAY. ALSO...BOATERS ARE
ADVISED TO EXERCISE CAUTION ON AREA LAKES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JOHNSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Carson

When
March 3, 3:15 PM CST to 6:45 PM CST
Where
Carson forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.404, -101.354 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19295.